Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


fatigue
Sep 9, 2002

dear dr, my viral load was undetectable in May and now in sept. its 22,000? and my T cells were 259 back in may and are now 203? I am very fatigued lately (not as bad as when i was first diagnosed back in Jan 2001) but its so hard to lift myself out of a chair cause my back is stiff my heels hurt and i dont feel limber at all? Been on viracept,combiver diflucan for a year and a half. do you think im close to wasting again and losing signifigant appetite and lbs? why di my numbers switch so fast as i wrote also? im very scatterbrained now so i hope you understand question. im waiting for resistance test to come back soon. please answer every little question in your own opinion . i ask my dr. same things just want different opinions. you wont scare me! beleive me. thanx awaiting you

Response from Dr. Frascino

Hi,

If your numbers are real and not, say, a laboratory error or due to an intercurrent illness or recent immunization, then I'd say you indeed have developed resistance to your current regimen of Viracept and Combivir. You'll be able to tell for sure when your resistance test results come back.

You should have your HIV specialist give you a thorough exam to evaluate your current symptoms of fatigue, cognitive impairment, stiff back, and painful heels. Many potential causes come to mind, but without examining you and running specific tests, it is difficult for me to give you an exact diagnosis. Since this forum is dedicated to fatigue (and anemia), let me make a few brief comments about that.

There are numerous possible causes for fatigue among those of us with HIV disease. Often, several problems overlap or interact to cause the excessive tiredness. Common causes for fatigue include:

1. Inappropriate or inadequate rest, sleep, diet, and/or exercise. 2. Psychological causes, such as anxiety or depression. 3. Infections 4. Endocrine abnormalities, such as adrenal insufficiency or hypogonadism 5. Medication side effects 6. Anemia

Review these potential causes with your HIV specialist. If you are still having trouble, write back with more details and I'll try to give more specific advice.

By the way, with your T-cells approaching 200, you may need PCP prophylaxis.

Good luck.

Dr. Bob


Previous
PLEASE SAVE ME
Next
I still can't function HELLPP!

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement